Alert archive / Tennessee / Heat Advisories in 2021

Heat Advisory 1, NWS Nashville, TN

July 25, 202110 counties in Tennessee

NWS Nashville, TN issued this heat advisory at Jul 25, 2021, 12:41 PM CDT for 10 counties in Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2021, 12:41 PM CDT (17:41 UTC)
Expired
Jul 25, 2021, 7:00 PM CDT
In force
6 hr
Issued by
NWS Nashville, TN

Counties Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN

The radar

The Ft Campbell radar (KHPX), 98 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WWUS74 KOHX 251741
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1241 PM CDT Sun Jul 25 2021

TNZ005-006-023>025-056>058-093-094-260000-
/O.NEW.KOHX.HT.Y.0001.210725T1741Z-210726T0000Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Linden, Lobelville, Centerville, Hohenwald, Clifton, Waynesboro, 
and Lawrenceburg
1241 PM CDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 109.

* WHERE...Stewart, Montgomery, Houston, Humphreys, Dickson, 
  Perry, Hickman, Lewis, Wayne and Lawrence Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this heat advisory went out at Jul 25, 10:38 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 25, 10:38 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1038 AM CDT Sun Jul 25 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Dewpoints have climbed a degree or two higher than guidance
suggested earlier this morning, and have adjusted this mornings
dewpoints to line up. Winds should pick up slightly and help mix
the low levels a bit further, but dewpoints look to stay in the
low to mid 70s, and with highs in the 90s, heat index values will
be in the low 100s for most of the western 2/3 of the mid state.
Chances for showers and thunderstorms will increase as the day
progresses, and CAMs show scattered convection across most of the
mid state by mid afternoon. Main focus with guidance is the
northern half of the area this afternoon with more scattered
storms, and with PWAT values above 2 inches and slow storm
motions, heavy rain and some flooding potential may occur.

&&

.AVIATION...
12Z TAF DISCUSSION.

CKV/CSV have some low VIS to BR this morning. Conditions expected
to rapidly improve after sunrise. All stations should be VFR today
with SW winds 5-10kts. As previously mentioned southerly winds
have opened up the Gulf moisture so more mid and high level clouds
will be around. Scattered storms expected today so included VCTS
at all TAF sites after 18Z. As always if a storm develops and
moves directly over a TAF sites conditions could briefly become
MVFR/IFR. Overnight tonight winds will decouple and become calm
once again. CKV and CSV are expected to become MVFR and maybe even
IFR with BR. If rain occurs at BNA/MQY and fully saturates the
ground they too could become MVFR overnight.

Continued the AMD NOT SKED for MQY but fully expect the
observation to become augmented once the tower opens up again
after 12Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........12
Hazardous weather outlook, Jul 25, 5:01 AM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sun Jul 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few of the stronger thunderstorms this afternoon could bring heavy
downpours resulting in minor localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

In the hours before

Special weather statement, Jul 25, 6:59 AM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
659 AM CDT Sun Jul 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-260000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina,
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville,
McEwen, Dickson, Ashland City, Kingston Springs, Nashville,
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage,
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown,
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne,
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton,
Waynesboro, Lawrenceburg, and Pulaski
659 AM CDT Sun Jul 25 2021

...Dangerous Heat and Humidity Expected Across Locations West of
Cumberland Plateau Region This Afternoon...

A combination of afternoon temperatures generally in lower 90s
and dewpoints in low to mid 70s will result in a dangerous
combination of heat and humidity across locations west of
Cumberland Plateau Region. Most locations will experience heat
index values around 100 degrees, with some locations approaching
105 degrees, especially locations approaching Tennessee River
Valley Region. Please exercise proper precautions if you are
planning to spend time outdoors, such as drinking plenty of water
and taking frequent breaks in an air conditioned facility.

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:59 PM CDTSpecial Weather StatementOHXRobertson31 min
Jul 25, 4:56 PM CDTAreal Flood AdvisoryOHXDavidson2 hr
Jul 25, 5:00 PM CDTAreal Flood AdvisoryOHXMontgomery2 hr
Jul 25, 5:15 PM CDTFlash Flood WarningOHXDavidson2 hr
Jul 25, 5:19 PM CDTFlash Flood WarningOHXMontgomery116 min

Nearby

Heat Advisories in Tennessee, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.